Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 10, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 24, 2012, 2:57 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 24, 2012, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2012, 2:57 AM EDT (06:57 UTC)
- In effect from
- Apr 24, 2012, 11:00 AM EDT
- Expired
- Apr 24, 2012, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS72 KCAE 240657 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 257 AM EDT TUE APR 24 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 241800- /O.NEW.KCAE.LW.Y.0010.120424T1500Z-120424T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 257 AM EDT TUE APR 24 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM. * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * HAZARDS...STRONG WINDS ON AREA LAKES. * TIMING...LATE THIS MORNING AND THIS AFTERNOON. * WINDS...WEST WINDS 10 TO 20 KNOTS...INCREASING TO AROUND 20 KNOTS WITH GUSTS UP TO 30 KNOTS LATE THIS MORNING AND AFTERNOON. * IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
461 WWUS72 KCAE 241008 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 608 AM EDT TUE APR 24 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 242015- /O.CON.KCAE.LW.Y.0010.120424T1500Z-120424T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 608 AM EDT TUE APR 24 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM. * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * HAZARDS...STRONG WINDS ON AREA LAKES. * TIMING...LATE THIS MORNING AND THIS AFTERNOON. * WINDS...WEST WINDS 10 TO 20 KNOTS...INCREASING TO AROUND 20 KNOTS WITH GUSTS UP TO 30 KNOTS LATE THIS MORNING AND AFTERNOON. * IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
286 WWUS72 KCAE 241827 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EDT TUE APR 24 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 242300- /O.CON.KCAE.LW.Y.0010.000000T0000Z-120424T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 227 PM EDT TUE APR 24 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * HAZARDS...STRONG WINDS ON AREA LAKES. * TIMING...THIS AFTERNOON. * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 24, 1:48 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 24, 1:48 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 148 AM EDT TUE APR 24 2012 .SYNOPSIS... LOW PRESSURE WILL REMAIN CENTERED WELL NORTH OF THE FORECAST AREA THROUGH TUESDAY. HIGH PRESSURE WILL BE WEST AND SOUTH OF THE REGION. THESE FEATURES WILL MAINTAIN A DRY FLOW INTO THE FORECAST AREA THROUGH TUESDAY. A WARM FRONT WILL DEVELOP NEAR THE AREA TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WINDS HAVE DECREASED ACROSS THE ENTIRE AREA WITH MOST LAND LOCATIONS REPORTING WIND LESS THAN 10 KNOTS. LAKE WIND SYSTEMS REPORT WINDS LESS THAN 10 KNOTS EXCEPT LAKE THURMOND WHICH STILL HAVE NORTHWEST WINDS AT 16 KNOTS WITH GUSTS TO 23 KNOTS. THESE ARE STILL BELOW LAKE WIND ADVISORY CRITERIA. WINDS SHOULD CONTINUE TO DECREASE SLOWLY OVER THE REMAINDER OF THE NIGHT. PATCHY FROST STILL LOOKS GOOD AND WAS KEPT IN THE FORECAST...BUT CUT BACK TO 7 AM TUESDAY MORNING WITH THE EARLIER SUNRISE. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... TUESDAY WILL BE ANOTHER BREEZY DAY ASSOCIATED WITH THE PRESSURE GRADIENT BETWEEN LOW PRESSURE IN THE GREAT LAKES REGION AND RIDGING ALONG THE GULF COAST. ANOTHER LAKE WIND ADVISORY MAY BE NEEDED. TEMPERATURES SHOULD BE A LITTLE WARMER TUESDAY NIGHT. THE NAM AND GFS INDICATE THERE SHOULD BE SOME CLOUDINESS AS A WARM FRONT DEVELOPS NEAR THE AREA. ALTHOUGH THERE WILL BE AN INCREASE IN CLOUDS FORM A SYSTEM APPROACHING FROM THE NORTHWEST...WILL KEEP CONDITIONS DRY TUESDAY NIGHT. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS SIMILAR WITH SERIES OF LONGWAVE TROFS OVER THE NORTHEAST US THROUGH THE PERIOD WITH A WEAK RIDGE BUILDING INTO THE SOUTHEAST US BY THE WEEKEND. WEST TO NORTHWEST FLOW ALOFT WILL GENERALLY KEEP MOISTURE LIMITED WITH ECMWF AND GFS40 HINTING AT A COUPLE OF WEAK DISTURBANCES BRUSHING MAINLY NORTHERN PORTIONS DURING THE PERIOD. MODELS DIVERGE ON TIMING OF THESE FEATURES BUT ASSOCIATED WEAK SURFACE FRONT IN THE AREA WILL BRING A MENTION OF SOME CLOUDS WITH SLIGHT CHANCE POPS. GRADUAL WARMING TREND THROUGH THE PERIOD. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS THROUGH THE 24 HOUR TAF PERIOD. LIGHT WESTERLY WINDS THROUGH SUNRISE WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH BY 15Z CONTINUING THROUGH 23Z. SCATTERED CUMULUS CLOUDS AGAIN POSSIBLE DURING THE HEATING OF THE DAY BUT CIGS WILL REMAIN VFR. WINDS DIMINISH AFTER SUNSET REMAINING WESTERLY THOUGH THE END OF THE FORECAST. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT RESTRICTIONS ARE EXPECTED THROUGH SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && AVIATION...HC
Hazardous weather outlook, Apr 23, 9:12 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 912 PM EDT MON APR 23 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-250115- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 912 PM EDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. COLDER TEMPERATURES PLUS LIGHTER WINDS MAY PRODUCE PATCHY FROST IN OUTLYING AREAS EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG PRESSURE GRADIENT OVER SOUTH CAROLINA WILL PRODUCE STRONG WEST WINDS...POSSIBLY STRONG ENOUGH TO REQUIRE THE ISSUANCE OF A LAKE WIND ADVISORY DURING THE DAY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 24, 12:06 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1206 AM EDT TUE APR 24 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 241530- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1206 AM EDT TUE APR 24 2012 ...FIRE DANGER STATEMENT... WINDS TODAY WILL BE WEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. RELATIVE HUMIDITIES WILL LOWER TO NEAR 20 PERCENT DURING THE AFTERNOON. THESE CONDITIONS WILL BRING AN INCREASED RISK OF FIRES BECOMING UNCONTROLLABLE. THE CONDITIONS WILL BE MOST CRITICAL DURING THE 1000 AM TO 600 PM TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME CAUTION.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.